MAUDE Adverse Event Report: CONMED CORPORATION ANATOMIC ACL DISPOSABLE KIT; KIT, SURGICAL INSTRUMENT, DISPOSABLE

CONMED CORPORATION ANATOMIC ACL DISPOSABLE KIT; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number 8820
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, although multiple attempts have been made to gather additional information, no information has been provided.If additional information is provided, a supplemental and final report will be filed.The device is not being returned and no photograph evidence was provided.Therefore, the reported failure could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history for this device family and failure mode, revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame 1,969 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0005.The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Conmed encourages the inspection and/or test of all medical equipment prior to use to ensure all devices are functioning as expected.Per the ifu, the user is also advised to avoid damage or breakage during use, do not use excessive force on graft passing guide pin.Inspect pin prior to use and after removal to ensure it is in good physical condition and functions properly.Do not use if product is damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On behalf of the customer, the conmed representative reported issues involving the xactpin graft passing guide pin, included in the acl kit, item # 8820, lot # 1036515 that specialty surgical center - (b)(6) experienced (b)(6) 2019.It was reported that the doctor did an acl reconstruction with the items contained in the acl kit.During the procedure, the tip of the exactpin graft passing guide pin from the anatomic disposable kit broke off during the drilling of the pin into the femoral condyle.The surgeon could not locate the broken tip." to date, although multiple attempts have been made to gather additional information, no information has been provided.This report is being raised on the basis of injury for the tip fragment possibly left in the patient.

Brand Name
ANATOMIC ACL DISPOSABLE KIT
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773 4908
MDR Report Key9109896
Report Number1017294-2019-00118
Device Sequence Number3107070
Product Code KDD
UDI-Device Identifier20845854041014
UDI-Public(01)20845854041014(17)210112(30)1(10)1036515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model Number8820
Device Catalogue Number8820
Device Lot Number1036515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;